Jump to content

Rfial1: What is the absolutely worst thing possible that could happen from quitting AD(zoloft) and AP(invega) cold turkey?


Recommended Posts

Hello I was prescribed zoloft and invega sustenna for some problems that may have been misdiagnosed. I stopped both medications approx 78 days ago and I an starting to feel weirder and weirder as the days go by. I currently have some anxiety and I feel like I have emotions "trapped" or "stuck" physically inside my body. At times I can sort of feel anger and fear inside faintly.

Also this is no the first time I've stopped taking a medication cold Turkey, after being on it for at least a few weeks/ months. I have stopped my medications cold turkey at least 5 times over the last two years.Both ads and aps. 

 

I suspect the following may be associated with the stoppage of the AP; last night I had a bad dream where i was humiliated and i suddenly woke up really dizzy and confused. Nothing like this has ever happened to me before and I'm extremely worried. I am worried for the damage, if any,, my nervous system would take from this. 

 

At times I honestly just feel like "death". I am too scared to go outside on my own. I dont go anywhere unless someone comes with me. 

 

Given that I have stopped my medications cold turkey so many times I would der what cumulative damage may have been done to my nervous system and how that affects my overall functioning. 

 

This may sound a little weird but I stopped the medications this most recent time because of how irresponsibly care-free they we're making me feel. All I ever did was lock myself Inside my room to be on social media and completely ignored all my responsibilities and dealing with my problems. It's like they didn't exist for me anymore. I would almost even compare it to feeling "high". It was honestly a bit ridiculous and I felt sort of stuck in it, which is why I stopped.

 

If necessary I would be willing to get back on an AD or AP if more damage to my system is coming and it can possibly prevent it. 

 

Which brings me to my following questions? Is it normal to feel like death is potentially impending when you stop psych meds? Is there any possibility i could develop any neurological problems as a result of damage done to my nervous system? And even Could I possibly die as a result of any complication from the repeated succession of quitting all these medications cold turkey? 

Any help or advice is great appreciated

Thank you 

Link to post
  • Moderator
getofflex

Hello, and welcome to SA.  We are a peer owned and run forum of people who have been or are getting off of psychiatric drugs.  It is possible to be able to get on and then off psych meds at first with no problem, but then have problems in the future getting off.  This is because the nervous system tends to get more sensitized each time we get on then off.  Doing a cold turkey tends to be harsh to the nervous system, for reasons explained in the links below.  However, given time, healing will happen, and it is not likely you will die from this.  What you are describing sounds to me like classic withdrawal symptoms from psych meds.  

 

First of all, can you please give us specific information about your drug history?  Please read the link below for instructions.  This will allow us to give you the best guidance.  

 

How to List Drug History in Signature

 

This helps you understand what withdrawal syndrome is: 

 

What is Withdrawal Syndrome?

 

Here is some information about how these drugs actually work.  

 

How Psychiatric Drugs Remodel Your Brain

 

Here are links about cold turkey: 

Cold Turkey and Too Fast Tapers

Cold Turkey

 

You could possibly try reinstating, which means going back on the drug or drugs at a partial dose.  Reinstatement is best done very carefully.  There is some risk involved, and we need more specifics about your drug history before we can suggest a good dose at which to reinstate.  Here is some information about reinstatement.  

 

Are We There Yet - Reinstatement

 

About Reinstating and Stabilizing to Reduce Withdrawal Symptoms

 

 

Here are some techniques to cope with symptoms: 

 

Non Drug Ways to Cope with Withdrawal Symptoms

 

 

We don't suggest many supplements, but 3 that many of us find helpful are magnesium, omega-3, and melatonin. Here are the links for info about those. It is suggested to add one at a time, and start with a low dose to see how it affects you. 

 

Magnesium

Omega 3 Fish Oil

Melatonin

 

I've given you quite a bit of information here.  Please read through it, and mull it over, and we will take it from there. In the meantime, take care of yourself, and take heart.  We in this forum have been through this, and we understand first hand the pain and discomfort you are going through.  Please know that the brain is amazing in it's healing abilities.  It takes time, but healing can and will happen. 

 

***Please note this is not medical advice.  Discuss any decisions about your medical care with a doctor who understands psych meds and how to withdraw from them, if you can find one.

Lexapro   Started Apr 15 '02 - 10 mg;  Apr 2 '20  0.18 mg; Jul 16  0.17 mg, Aug 23  0.16 mg, Oct 7  0.15 mg, Nov 8 - 0.14, Jan 16 '21 - 0.13, Feb 7 - 0.12, Feb 22 - 0.11, Mar 26 - 0.10, May 21 - 0.09, June 15 - 0.08

Benadryl 50 mg, Ibuprofen 800 mg, or Tylenol 1000 mg

other meds: Levothyroxine 75 mg

suppl AM: fish oil, flax oil, vit C, vit E, calcium

suppl PM: magnesium 350 mg, GABA 750 mg, Estroven, melatonin 2.5 mg

Link to post
  • getofflex changed the title to Rfial1: What is the absolutely worst thing possible that could happen from quitting AD(zoloft) and AP(invega) cold turkey?
  • Administrator
Altostrata

Hello, @Rfial1 

 

What is your worst symptom? What does "feel like death is potentially impending" mean? How's your sleep?

 

Is seems that having gone cold turkey numerous times has caught up with you. Sadly, the nervous system is not made of rubber. It does appear the vulnerability to withdrawal is cumulative. Protracted withdrawal is no joke.

 

Why did you keep going back on the drugs?

 

To help us out, follow these instructions Please put your drug and withdrawal history in your signature You may need to use a computer to do this.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy